Hail, El Paso
- When
- May 18, 3:15 PM MST to 3:20 PM MST
- Where
- El Paso County, 3 mi SW of Falcon
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.899, -104.659
and one became severe over El Paso County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A few thunderstorms developed across the area...and one became severe over El Paso County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 18, 2:05 PM MST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT FRI MAY 18 2007 .SHORT TERM... (TONIGHT AND TOMORROW) MAIN CONCERN WILL CONTINUE TO BE CONVECTION DURING THIS FCST PD. CURRENTLY...TSRA A BIT LESS IN COVERAGE ATTM AS COMPARED TO YDAY. THIS DUE IN PART TO LACK OF DYNAMIC FORCING WHICH WAS IN PLACE YDAY. NONETHELESS...ISOLD/SCT TSRA HAVE DEVELOPED OVER THE HIER TRRN OF THE MTNS ACROSS THE CWA. OVER THE PLAINS...Q NOTED OVER THE FAR E PLAINS...WITH A CONVG LINE NOTED FROM ROUGHLY E OF KLAA TO W OF KIM. REST OF TODAY/TONIGHT...WITH NNW FLOW ALOFT...EXPECT TSRA TO CONTINUE TO DEVELOP AND TRACK OFF IN A SSE DIRECTION. AS ALWAYS THIS TIME OF YEAR (AND GIVEN THE FACT THERES ABOUT 1000 J/KG ON THE PLAINS A I WRITE)...THERE WILL BE A CHANCE OF A MARGINAL SVR CELL AS WAS THE CASE THE LAST COUPLE OF DAYS. BEST CHANCE OF STRONGEST CONVECTION WILL ONCE AGAIN BE JUST E OF THE MTNS ALONG THE I-25 CORRIDOR. SVRITY WILL BE LIMITED TO LACK OF SHEAR AND NO FORCING ALOFT. WITH THE BOUNDARY OUT EAST IN THE VIS...WE MAY SEE AN ISOLD CELL OVER THE FAR E PLAINS. I EXPECT NEARLY ALL ACTIVITY WILL BE DONE WITH BY MID TO LATE EVENING. TOMORROW...NOT MUCH CHANGE AS COMPARED TO TODAY. RIDGE AXIS AT MIDLVLS WILL BE OVER STATE AND FLOW THROUGH THE COLUMN WILL BE WEAK AT BEST. I EXPECT PRECIP ACTIVITY WILL MIMICK TODAY IN COVERAGE AND STRENGTH. /HODANISH .LONG TERM... SATURDAY NIGHT THROUGH FRIDAY) UPPER RIDGE FOR SUNDAY GRADUALLY GETS CUT DOWN BY MONDAY AS NEXT UPPER TROF APPROACHES THE NRN US ROCKIES. NOT MUCH CHANGE IN THE MEAN TIME WITH TEMPS GRADUALLY WARMING THROUGH THE PERIOD...AND ENOUGH MOISTURE FOR ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS EACH DAY. MARGINAL CAPES (GENERALLY BLW 1000 J/KG) AND DEEP LAYER SHEARS (GENERALLY BLW 25 KTS) SHOULD KEEP MOST THUNDERSTORMS BELOW SVR CRITERIA...WITH MAIN THREAT FOR WIDESPREAD SVR STAYING WELL NORTH OF THE AREA IN VCNTY OF UPPER TROF. COULDN/T RULE OUT A PULSE TYPE SVR IN POCKETS OF HIGHER CAPES FROM THE SE MTS ACROSS THE ERN PLAINS...BUT THIS SHOULD BE THE EXCEPTION RATHER THAN THE RULE. UPPER TROF MOVES ACROSS THE NRN US ROCKIES ON TUES...WITH NAM A BIT FARTHER SOUTH AND SHARPER IN THE BASE OF THE TROF THAN GFS. ECMWF LOOKS TO BE A GOOD COMPROMISE BETWEEN THE TWO. COLD FRONT MOVES THROUGH EASTERN CO ON TUES MORNING WITH FRONTAL BOUNDARY POSITIONED ACROSS SRN PORTIONS OF THE EASTERN PLAINS BY AFTN. WHILE MID/UPPER LVLS DRY OUT ACROSS THE WEST LIMITING CONVECTION SOME...MAY BE LOOKING AT A POSSIBILITY FOR SVR THUNDERSTORMS DEVELOPING TUES AFTN ALONG/BEHIND THIS FRONTAL BOUNDARY ACROSS THE EAST. SFC DEW POINTS ARE RATHER LACKING IN LATEST GFS RUN...THOUGH SHEARS WOULD CERTAINLY BE SUFFICIENT FOR SVR. THEN AGAIN...IF THE FRONT SURGES IN TOO QUICKLY THERE IS THE CHANCE THAT THE AIR MASS WILL STABILIZE AND/OR DRY OUT BEHIND THE FRONT...WITH MAIN FORCING AND BEST POTENTIAL FOR THUNDERSTORMS REMAINING OFF TO THE NORTHEAST AND EAST OF THE CWA. TOO FAR OUT TO PIN DOWN THE DETAILS...ESP GIVEN MODEL DISCREPANCIES...BUT THIS DAY BEARS WATCHING. MAIN CHANGE TO GRIDS WAS TO BUMP UP POPS FOR ERN MTS...AND DECREASE TEMPS ACROSS THE NE PORTIONS OF CWA BEHIND THE FRONT. NORTHWEST FLOW REMAINS ACROSS THE AREA FOR WED/THURS...THOUGH SFC DEW POINTS BEHIND THE SYSTEM STAY FAIRLY LOW (30S AND BELOW). IF DEW POINTS REALLY DO DROP AS MODELS SUGGEST...IT COULD BE DRY ACROSS THE AREA DURING THIS TIME FRAME. DECREASED POPS SOME...BUT AM HESITANT TO REMOVE POPS ENTIRELY. ANOTHER TROF/ASSOC COLD FRONT MOVES THROUGH THE AREA FOR FRI BRINGING A RETURN OF LOW LVL MOISTURE IN EASTERLY UPSLOPE FLOW BY FRI AFTN. THUS...ANOTHER UPSWING IN THUNDERSTORM CHANCES ANTICIPATED BY LATE WEEK. -KT && .AVIATION... MAIN CONCERN WILL BE CONVECTION...WITH GREATEST CHANCE OVER COS. ACTIVITY...IF IT AFFECTS COS...WILL BE LATER THIS AFTERNOON AND EARLY EVENING. CONCERN WILL MAINLY BE GUSTY WINDS WITH ANY TSRA AND CG ACTIVITY. ANY RESTRICTIONS TO VIS OR CLD SHOULD BE BRIEF. THERE IS A VERY SLIGHT CHANCE OF TSRA EARLY THIS EVENING PUB BUT RISK TOO LOW TO MENTION IN TAF. RISK IS A BIT BETTER FOR ALS AND HAVE VCTS MENTIONED FOR THIS AFTERNOON. ANY STORMS WILL COME FROM THE NW GIVEN FLOW ALOFT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 656 AM MDT FRI MAY 18 2007 COZ058>089-093>099-191300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 656 AM MDT FRI MAY 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 40 MPH...AND SOME OF THE STRONGER STORMS MAY PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. THE MAIN METEOROLOGICAL THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO AROUND 45 MPH...AND HAIL UP TO ONE-HALF INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The Pueblo radar (KPUX), 64 km away, was scanning. The volume nearest the first event began at 22:13 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33768, 33772.